Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 16, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 25, 2002, 1:00 PM MDT for Power County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2002, 1:00 PM MDT (19:00 UTC)
- Expired
- Jul 25, 2002, 1:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Power County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -381 J/kg
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436 WUUS55 KPIH 251900 SVRPIH IDC077-251930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 1258 PM MDT THU JUL 25 2002 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO * UNTIL 130 PM MDT * AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHWESTERN POWER COUNTY...OR ABOUT 18 MILES WEST OF ABERDEEN...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN POWER COUNTY. HAIL UP TO 1 INCHES IN DIAMETER CAN BE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4308 11324 4281 11324 4287 11301 4313 11300
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:45 AM MDT, 10 hours 15 minutes earlier.
Area forecast discussion, Jul 25, 2:45 AM MDT, 10 hours 15 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 245 AM MDT THU JUL 25 2002 LATEST H2O SATIMG SHOWING SUB-TROPICAL MOISTURE SURGING NORTH AHEAD OF INCOMING PAC TROUGH WHICH WAS POSITIONED OVER WRN OREGON EARLY THIS MORNING. IR SATIMG INDICATED CONSIDERABLE TSTM ACTIVITY OVER CNTRL NEVADA EXTENDING NE ACROSS NRN UTAH/EXTREME SE IDAHO EARLIER THIS MORNING AS A RESULT OF AN EMBEDDED S/WV MOVING NORTH THROUGH UTAH AROUND HIGH SUPPORTED BY RIGHT REAR QUAD LIFTING FROM EXITING H3 60KT JET SEGMENT. ETA/AVN APPEAR TO HAVE HANDLE ON ABOVE NOTED FEATURES LIFTING EMBEDDED S/WV NE INTO WRN WYOMING BY 18Z THIS AFTERNOON AND ADVANCING PAC TROUGH TO WRN IDAHO BORDER BY 00Z THIS AFTERNOON. APPROACHING PAC TROUGH EXPECTED TO SPARK RENEWED DEVELOPMENT OF TSTM ACTIVITY THIS AFTERNOON AIDED BY WEAK JET SUPPORT ALOFT AND UNSTABLE ATMOSPHERE. ETA PW VALUES ONLY AS HIGH AS 0.75 ACROSS SE HIGHLANDS THIS AFTERNOON AND 0.50 IN CNTRL MOUNTAINS...THIS DOWN FROM 1 INCH VALUE IN SE HIGHLANDS AT 06Z THIS MORNING. HENCE...TSTM ACTIVITY OVER SE HIGHLANDS EXPECTED TO REMAIN SOMEWHAT MOIST TODAY WITH DRIER VARIETY EXTENDING ACROSS CNTRL MOUNTAINS. SHOWER/TSTM ACTIVITY EXPECTED TO CONTINUE INTO THE MORNING HOURS AS UPPER TROUGH WORKS THROUGH IDAHO TONIGHT. TROUGH PROGRESSES SLOWLY INTO WRN WYOMING BETWEEN 18-00Z FRIDAY AFTERNOON WITH LINGERING CONVECTIVE ACTIVITY EXPECTED ALONG THE MONTANA/WYOMING BORDER AREAS UNDER BROAD CYCLONIC FLOW ALOFT. IN THE EXTENDED...SECONDARY S/WV IMPULSE EMBEDDED IN BROAD CYCLONIC FLOW ALOFT EXPECTED TO PASS THROUGH FORECAST AREA SATURDAY/SATURDAY NIGHT FOR SLIGHT CHANCE POPS ACROSS PORTIONS OF NRN MOUNTAIN ZONES. GENERAL AGREEMENT AMONG EXTENDED MODELS THAT ERN PAC HIGH WILL GRADUALLY MIGRATE EAST OVER FORECAST AREA SUNDAY THROUGH WEDNESDAY FOR A RETURN TO WARMER AND DRIER CONDITIONS. HUSTON .KSFX...OPERATIONAL...VCP 21. BYI 90/60/85 322 .PIH...NONE. PIH EB 089/058 086/052 083 05332
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:06 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 39 min |
| Jul 25, 1:29 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine | 61 min |
| Jul 25, 1:38 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 67 min |
| Jul 25, 2:47 PM MDT | Severe Thunderstorm Warning | PIH | Oneida | 28 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.